Get E-Book on COVID-19

Q. My husband takes Citalopram and Abilify along with alcohol. Will it risk his health?

Answered by
Dr. Uphar Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 24, 2019 and last reviewed on: Dec 26, 2019

Hello doctor,

My question is actually regarding my husband. He is currently taking Citalopram and Abilify for his depression. He works a manual labor job and is consuming a cup of coffee every morning, two energy drinks, and a five-hour energy during the course of the day. He then comes home and drinks four to six beers and had three to five shots of hard alcohol as well as smoking marijuana all night. He has been diagnosed with sleep apnea and never uses his CPAP machine. I have told him my concerns but he tells me that he is fine. He will not talk to his primary and in fact, lies to him on a regular basis about his lifestyle. What health problems is he at risk with his current lifestyle? Should I contact his primary? I am very concerned about his drinking and lack of sleep are increasing.

Dr. Uphar Gupta

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

His lifestyle is detrimental to healthy living. One should never mix Citalopram with alcohol and that too in sleep apnea patient.

The center of breathing in the brain in these patients is stressed as the patient is not getting oxygen properly and hence constantly needs to wake the patient in the night to maintain that. Now alcohol and Citalopram will hinder this function which can be very dangerous plus him not using CPAP (continuous positive airway pressure) makes this dangerous.

People with sleep apnea remain very sleepy throughout the day and hence he might be taking all those energy drinks which will end up increasing his weight and cause more sleep apnea. I suggest to stop all energy drinks and alcohol completely and use CPAP which will keep him energetic throughout the day as well.

Do revert back if you have any further queries.


Was this answer helpful?

 | 

Related Questions:
Can I take 20 mg of Citalopram with 10 mg of Amitriptyline?
Having depression and not getting well with SSRI. Can you suggest any treatment?
My husband takes Citalopram and Abilify along with alcohol. Will it risk his health?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Does excessive sweating occur due to alcohol withdrawal?

Query: Hi doctor, I am a 36-year-old male. I was a daily drinker of hard alcohol for the past four years. I am in depression and anxiety. I consulted a doctor. The doctor gave me Zoloft and Propranolol. Before few days, I have removed a large ganglion cyst from my right wrist. I made a step to stop the ha...  Read Full »

Why am I having abdominal burning, throat pain, and diarrhea after alcohol drinking?

Query: Hello doctor,I saw a doctor for abdominal burning and pain in the throat after one night of drinking alcohol. She said I had gastritis but I did not say I had diarrhea as well. What shall I do? Currently, I am taking Lansoprazole.  Read Full »

Will my anxiety relapse if I stop SSRI?

Query: Hello doctor, I am a male who was diagnosed with generalized anxiety disorder (GAD) and social anxiety, eight years back. Initially, I was prescribed Paxil 20 mg, which helped treat my anxiety and depression but I started having side effects of weight gain, fatigue, and sexual dysfunction. When I st...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.